Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Sharp estimates for the Bochner-Riesz operator of negative order in $ \mathbf {R}^{2}$


Author: Jong-Guk Bak
Journal: Proc. Amer. Math. Soc. 125 (1997), 1977-1986
MSC (1991): Primary 42B15
MathSciNet review: 1371114
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The Bochner-Riesz operator $T^{\alpha }$ on $\mathbf {R}^{n}$ of order $\alpha $ is defined by

\begin{equation*}(T^{\alpha } f)\;\widehat {}\;(\xi ) = {\frac {(1-|\xi |^{2})_{+}^{\alpha } }{\Gamma (\alpha +1)}} \hat {f}(\xi ) \end{equation*}

where $\;\widehat {}\;$ denotes the Fourier transform and $r_{+}^{\alpha } = r^{\alpha }$ if $r>0$, and $r_{+}^{\alpha }=0$ if $r\leq 0$. We determine all pairs $(p,q)$ such that $T^{\alpha }$ on $\mathbf {R}^{2}$ of negative order is bounded from $L^{p}(\mathbf {R}^{2})$ to $L^{q}(\mathbf {R}^{2})$. To be more precise, we prove that for $0<\delta < 3/2$ the estimate $\Vert T^{-\delta }f \Vert _{L^{q}(\mathbf {R}^{2})} \leq C \Vert f \Vert _{L^{p}(\mathbf {R}^{2})}$ holds if and only if $(1/p,1/q) \in \Delta ^{-\delta }$, where

\begin{equation*}\Delta ^{-\delta }=\bigg \{ \bigg ({\frac {1}{p}},{\frac {1}{q}} \bigg )\in [0,1]\times [0,1]\colon \;\; {\frac {1}{p}}-{\frac {1}{q}} \geq {\frac {2\delta }{3}}, \;\; {\frac {1}{p}}> {\frac {1}{4}} + {\frac {\delta }{2}} , \;\; {\frac {1}{q}} < {\frac {3}{4}} - {\frac {\delta }{2}} \bigg \} .\end{equation*}

We also obtain some weak-type results for $T^{\alpha }$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 42B15

Retrieve articles in all journals with MSC (1991): 42B15


Additional Information

Jong-Guk Bak
Affiliation: Department of Mathematics, Florida State University, Tallahassee, Florida 32306–3027
Address at time of publication: Department of Mathematics, Pohang University of Science and Technology, Pohang 790-784, Korea
Email: bak@euclid.postech.ac.kr

DOI: http://dx.doi.org/10.1090/S0002-9939-97-03723-4
PII: S 0002-9939(97)03723-4
Received by editor(s): October 3, 1995
Received by editor(s) in revised form: December 19, 1995
Additional Notes: The author’s research was partially supported by a grant from the Pohang University of Science and Technology
Communicated by: Christopher D. Sogge
Article copyright: © Copyright 1997 American Mathematical Society